Alert archive / Hawaii / High Wind Warnings in 2006
High Wind Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 22, 2006, 9:35 AM HST for Hawaii County, Hawaii. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2006, 9:35 AM HST (19:35 UTC)
- Expired
- Feb 23, 2006, 8:00 AM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 221935 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 935 AM HST WED FEB 22 2006 ...HIGH WINDS WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA OF THE BIG ISLAND... .OVERVIEW...STRONG WESTERLY WINDS ASSOCIATED WITH A PASSING TROUGH ARE BUFFETING THE SUMMITS OF MAUNA LOA AND MAUNA KEA OF THE BIG ISLAND. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH DURING THE COURSE OF THE DAY. HIZ028-230200- /O.NEW.PHFO.HW.W.0002.060222T1935Z-060223T0200Z/ BIG ISLAND SUMMITS- 935 AM HST WED FEB 22 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. SEVERAL ASTRONOMICAL OBSERVATORIES AT SUMMITS LEVEL OF MAUNA LOA ARE REPORTING WIND SPEEDS BETWEEN 50 AND 55 MILES AN HOUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ LAU
5 follow-up statements
000 WWHW70 PHFO 230132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST WED FEB 22 2006 ...HIGH WINDS WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA OF THE BIG ISLAND... .OVERVIEW...STRONG WESTERLY WINDS ASSOCIATED WITH A PASSING TROUGH CONTINUED OVER THE SUMMITS OF MAUNA LOA AND MAUNA KEA WHERE WIND SENSORS ARE REPORTING SPEEDS BETWEEN 45 AND 52 MILES AN HOURS. THEY ARE DOWN FROM EARLIER THIS MORNING AND WILL CONTINUE TO TREND DOWNWARD OVERNIGHT. HIZ028-231345- /O.EXT.PHFO.HW.W.0002.000000T0000Z-060223T1800Z/ BIG ISLAND SUMMITS- 332 PM HST WED FEB 22 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM HST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM HST THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ LAU
000 WWHW70 PHFO 230539 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST WED FEB 22 2006 ...HIGH WIND WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA OF THE BIG ISLAND... .OVERVIEW...STRONG WESTERLY WINDS ASSOCIATED WITH A PASSING TROUGH CONTINUED OVER THE SUMMITS OF MAUNA LOA AND MAUNA KEA WHERE WIND SENSORS ARE REPORTING SPEEDS BETWEEN 45 AND 52 MILES AN HOUR. THEY ARE DOWN FROM EARLIER THIS MORNING AND WILL CONTINUE TO TREND DOWNWARD OVERNIGHT. HIZ028-231345- /O.EXT.PHFO.HW.W.0002.000000T0000Z-060223T1800Z/ BIG ISLAND SUMMITS- 332 PM HST WED FEB 22 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM HST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM HST THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ LAU
000 WWHW70 PHFO 231345 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 AM HST THU FEB 23 2006 ...HIGH WIND WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA OF THE BIG ISLAND... .OVERVIEW...STRONG WESTERLY WINDS ASSOCIATED WITH A PASSING TROUGH CONTINUED OVER THE SUMMITS OF MAUNA LOA AND MAUNA KEA WHERE WIND SENSORS ARE REPORTING SPEEDS BETWEEN 45 AND 52 MILES AN HOUR. THEY ARE DOWN FROM EARLIER THIS MORNING AND WILL CONTINUE TO TREND DOWNWARD OVERNIGHT. HIZ028-231800- /O.CON.PHFO.HW.W.0002.000000T0000Z-060223T1800Z/ BIG ISLAND SUMMITS- 345 AM HST THU FEB 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING. EXPECT WINDS AT THE SUMMIT TO BE NEAR THE WARNING LEVEL OF 45 MPH THROUGH 8 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWHW70 PHFO 231404 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 403 AM HST THU FEB 23 2006 ...HIGH WIND WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA OF THE BIG ISLAND... .OVERVIEW...WINDS OVER THE SUMMITS HAVE BEEN JUST ABOVE WARNING CRITERIA OVERNIGHT...AND ARE EXPECTED TO REMAIN AROUND 45 MPH THROUGH 8 AM. EXPECT WINDS TO SLOWLY DECREASE LATER TODAY. HIZ028-231800- /O.CON.PHFO.HW.W.0002.000000T0000Z-060223T1800Z/ BIG ISLAND SUMMITS- 403 AM HST THU FEB 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING. EXPECT WINDS AT THE SUMMIT TO BE NEAR THE WARNING LEVEL OF 45 MPH THROUGH 8 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWHW70 PHFO 231809 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 809 AM HST THU FEB 23 2006 ...HIGH WIND WARNING FOR THE BIG ISLANDS SUMMITS HAS BEEN DOWNGRADED TO A WIND ADVISORY THROUGH 8 PM HST TONIGHT... .WINDS ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE DECREASED BELOW WARNING LEVELS. THE STRONG WEST WINDS ARE EXPECTED TO DECREASE FURTHER THIS AFTERNOON. HIZ028-240615- /O.EXP.PHFO.HW.W.0002.000000T0000Z-060223T1800Z/ /O.NEW.PHFO.WI.Y.0007.060223T1809Z-060225T0600Z/ BIG ISLAND SUMMITS- 809 AM HST THU FEB 23 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 8 PM HST FRIDAY... WINDS AT THE SUMMITS WILL BE 30 TO 40 MPH TODAY...THEN DECREASE TO 20 TO 25 MPH THIS EVENING. VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TANABE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 22, 4:00 AM HST, 5 hours 35 minutes earlier.
Area forecast discussion, Feb 22, 4:00 AM HST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED FEB 22 2006 .SYNOPSIS... EXPECT RAIN AND THUNDERSTORMS TO DECREASE THIS MORNING OVER THE SMALLER ISLANDS. LIGHT TRADES WILL RETURN FOR A DAY OR TWO...WHICH WILL BRING SHOWERS MAINLY TO WINDWARD AND MAUKA AREAS OF ALL THE ISLANDS. ANOTHER UPPER LEVEL SYSTEM THIS UPCOMING WEEKEND COULD BRING ANOTHER ROUND OF RAIN. && .DISCUSSION... HIGH CLOUDS ARE CLEARING THE MAIN HAWAIIAN ISLANDS FROM THE EAST... AND EXPECT THIS TREND TO CONTINUE TODAY AS THE UPPER LEVEL WIND FLOW BECOMES WEST TO EAST OVER THE ISLANDS. THE OVERNIGHT HOURS BROUGHT SEVERAL BATCHES OF RAIN TO OAHU. THE HIGHEST 24 HOUR RAINFALL TOTAL ON OAHU FROM 2 AM YESTERDAY UNTIL 2 AM THIS MORNING WAS THE NUUANU UPPER GAGE WHICH REPORTED 4.98 INCHES. DURING THE OVERNIGHT HOURS FROM 8 PM UNTIL 2 AM...1.42 INCHES WAS REPORTED AT THAT LOCATION...THE MOST PICKED UP BY ANY OAHU GAGE AT THAT TIME. THESE NUMBERS PALE IN COMPARISON TO THE 24 HOUR TOTAL AT THE MOUNT WAIALEALE GAGE ON KAUAI...WHICH REPORTED 7.44 INCHES. JUST OVER 7 INCHES...7.10...OF THAT FELL BETWEEN 2 AM AND 2 PM TUESDAY. NOT TO BE OUTDONE...THE OHEO GULCH GAGE ON MAUI PICKED UP 5.68 INCHES BETWEEN 8 PM AND 2 AM. WHILE RADAR STILL INDICATES RAIN MOVING DOWN THE ISLAND CHAIN...THE RAIN IS MOVING...AND NOT ANCHORING ITSELF...OR TRAINING OVER ANY ONE PARTICULAR AREA. THIS IS HELPING TO AVOID SOME OF THE FLOODING PROBLEMS WE SAW EARLIER. WILL BE LEAVING THE MENTION OF ISOLATED THUNDERSTORMS IN THE FORECAST FOR THIS MORNING...BUT ANTICIPATE FEW THUNDERSTORMS...AND FOR THEM TO BECOME LESS FREQUENT THROUGHOUT THE MORNING HOURS. THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE WEATHER PATTERN FOR THE NEXT 12 TO 24 HOURS. THE MODELS ARE PICKING UP ON THE UPPER LEVEL LOW TO THE NORTHEAST OF THE ISLANDS...AND LIFTING IT TO THE NORTH. THERE IS SOME DISAGREEMENT AS TO THE PLACEMENT OF THE UPPER LEVEL TROUGH DEVELOPING FROM THIS SYSTEM...BUT THE CONSENSUS IS TO KEEP THE TROUGH EAST OF THE MAIN HAWAIIAN ISLANDS. A SURFACE LOW IS FORECAST TO DEVELOP WITH THIS SYSTEM...BUT AGAIN IS EXPECTED TO STAY TO THE EAST OF THE ISLANDS. HOWEVER...THE PRESENCE OF THIS SYSTEM COULD HELP TO BRING MORE MOISTURE UP FROM THE TROPICS...AND IT COULD BE CARRIED IN ON THE TRADE WIND FLOW. ANOTHER MID TO UPPER LOW IS TO THE NORTHWEST OF THE ISLANDS...AND AGAIN THE MODELS AGREE WITH THE PLACEMENT FOR THE NEXT 12 HOURS OR SO. BEYOND THAT...THERE IS DISAGREEMENT AS TO THE PLACEMENT AND STRENGTH OF THE LOW. THE MODELS DEVELOP ANOTHER MID TO UPPER LOW DEVELOPING WEST OF THIS SYSTEM ON THURSDAY...WITH THE TWO SYSTEMS MERGING LATE THURSDAY. THE PLACEMENT OF THIS LOW WILL DETERMINE WHEN AND WHERE HIGH CLOUDS MOVE OVER THE STATE LATER THIS WEEK. THE PLACEMENT OF BOTH UPPER LOWS WILL HAVE A BIG IMPACT ON THE AMOUNT OF RAIN BROUGHT TO THE AREA LATER THIS WEEK. THE MODELS ARE IN GOOD AGREEMENT WITH A STRONG UPPER LEVEL LOW DEVELOPING NORTH OF 40N THIS WEEKEND...WITH AN UPPER LEVEL TROUGH DIGGING IN TOWARDS THE ISLANDS. IF THIS CONTINUES TO PAN OUT...WE COULD SEE SOME MORE RAIN FOR THE UPCOMING WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:49 PM HST | Special Marine Warning | HFO | 116 min | |
| Feb 21, 4:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Feb 21, 4:40 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 5:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 5:09 PM HST | Severe Thunderstorm Warning | HFO | Honolulu | 36 min |
| Feb 21, 6:11 PM HST | Severe Thunderstorm Warning | HFO | Honolulu | 64 min |
| Feb 21, 6:33 PM HST | Special Marine Warning | HFO | 117 min | |
| Feb 21, 7:01 PM HST | Special Marine Warning | HFO | 89 min | |
| Feb 21, 7:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Feb 21, 8:28 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 10:29 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 22, 12:33 AM HST | Special Marine Warning | HFO | 117 min | |
| Feb 22, 2:21 AM HST | Special Marine Warning | HFO | 105 min |
Nearby
High Wind Warnings in Hawaii, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.